MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN REV PERIPH DRILL; DRILLS

DEPUY ORTHOPAEDICS INC US PIN REV PERIPH DRILL; DRILLS
Model Number 2274-81-000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery in which the components of the acetabulum and the head of the said implant were replaced, a pin rev periph drill (reusable item) was used for drilling, among other things.During the use of the drill it broke in the patient's body.The surgeon decided not to remove the broken part of the drill from the patient's body and completed the operation with another drill of a matching diameter for the implant fixation.According to the surgeon, no further medical intervention is planned at this stage.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :the device was not returned to depuy synthes for evaluation, however photo(s) were provided for review.Review of the provided photo(s)/x-ray shows that the part of drill is left inside the patients body.As per visuals, the broken surface of drill is not visible but as part of drill is left inside patients body so it can be assumed that the drill is broken.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code provided is not a finished goods lot number.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device was not returned to depuy synthes for evaluation.However, photo(s) were provided for review.Review of the provided photo(s) x-ray shows, that the part of drill is left inside the patients body.As per visuals, the broken surface of drill is not visible.But, as part of drill is left inside patients body.So it can be assumed, that the drill is broken.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible, because the date code provided is not a finished goods lot number.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the device was found broken from the fluted tip.The embedded device was confirmed, x-ray shows that the part of drill is left inside the patients body.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a date code was provided, which indicates that the device was manufactured on (mfg date 1/15/2011 ).A manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.

Brand Name
PIN REV PERIPH DRILL
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17353236
Report Number1818910-2023-14702
Device Sequence Number14972294
Product Code HTW
UDI-Device Identifier10603295109433
UDI-Public10603295109433
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2274-81-000
Device Catalogue Number227481000
Device Lot NumberA0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/24/2023
08/08/2023
08/25/2023
08/30/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date07/24/2023
08/10/2023
08/28/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexMale